MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION XXL ESOPHAGEAL; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION XXL ESOPHAGEAL; DILATOR, ESOPHAGEAL
Model Number 23375
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon leak occurred.Patient being treated for may thurner.A 18-6/5.8/75 xxl esophageal balloon catheter was advanced for dilation.During the procedure, when negative pressure was applied, it was noted that the balloon return coming back to the indeflator.The procedure was completed with another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the xxl was returned for analysis.A visual examination identified inflation media within the balloon which indicates that the device was subjected to positive pressure.Blood was noted inside the balloon which is evidence of a device leak.A leak test was carried out when liquid was observed to be exiting from the tip of the device.An examination of the balloon material and markerbands identified no issues.A visual examination observed no issues or damage to the tip of the device.A visual and tactile examination found no kinks to the shaft of the device.A leak test identified liquid exiting the tip of the device which is an indication of a breach between the wire lumen and the inflation lumen.It is not possible to identify the exact location of the lumen breach.This type of damage can occur potentially due excessive force being applied when loading the device on to the guidewire.A visual examination observed no issues with the markerbands of the device.Both markerbands were undamaged and in the correct position on the shaft of the device.
 
Event or Problem Description

Brand Name
XXL ESOPHAGEAL
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19322889
Report Number2124215-2024-29598
Device Sequence Number6335948
Product Code KNQ
UDI-Device Identifier08714729163190
UDI-Public08714729163190
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number23375
Device Catalogue Number23375
Device Lot Number0032768262
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/26/2024
Supplement Date Received by Manufacturer05/16/2024
Initial Report FDA Received Date05/15/2024
Supplement Report FDA Received Date06/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown